Prednisolone is the most commonly prescribed corticosteroid, and its range of side-effects is awesome. GASP, the UK-based Group Action into Steroid Prescribing, polled its 15,000 members and found that 70 per cent of patients suffered weight gain, bruising, pain, moon face, headaches, fluid retention, thinned skin, depression and headaches.
Half developed osteoporosis, memory loss and light sensitivity, and a third had buffalo hump, stretch marks and high blood pressure. Almost a quarter developed cataracts.
Few, if any, reported asthma-like symptoms, and it's not a reaction listed in the drugs reference manuals. From this, and the symptoms you describe, it's more likely you suffered an anaphylactic (hypersensitivity) reaction, which can resemble a bronchial asthmatic attack. Warning of such a reaction is included in the drug information insert you did not receive.
As you are probably allergic to the steroid, your consultant needs to think again.